MAUDE Adverse Event Report: ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 701103
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer was using incompatible strips, which is a user error, which lead to this adverse event.Dhr review not required.Retain testing not required.Actual product was not returned for testing.If meter is returned, arkray will evaluate the product and file a follow-up report.
 
Event or Problem Description
Reporter said the meter was giving the "wrong" blood sugar readings.Reporter found out that the strips she has aren't compatible the prime meter.Customer purchased one touch ultra test strips on approximately (b)(6) 2019 and began using them in his prime meter.Reporter thinks it was (b)(6) that patient went to the hospital.When he got there his sugar was at 800 and he was in the hospital from (b)(6).They released him because his sugar levels went down.He hadn't been feeling well and stayed home monday, tuesday, wednesday and on thursday (b)(6) he took a reading and received 67.He had a scheduled doctor's appointment that morning at 8:40 and received a reading of 500(something) and they sent him back to the hospital.Caller has two bottles of one touch ultra test strips lot number 4549961, expiration 2020-12-31, 50ct.Arkray informed the reporter to not use any more of those test strips with the meter and then informed the customer of the correct test strips to use with the relion prime meter.The reporter said that the patient was receiving readings of 197, 168, 154, 127.The reporter then stated it was reading low.Reporter also stated he received a reading of 53 and he thought he needed to eat because he was low, but he was eating the wrong thing and hurt himself.The reporter then stated, "they had to make the patient go to the hospital, because they could tell he wasn't quite right" and he was initially refusing to go to the hospital because he was trusting the meter.He just lost 20 pounds in the last couple of weeks.Typical blood glucose readings are around 120-130.The reporter stated she "doesn't know why he got those test strips, and she thinks he got them right before going to the hospital".Arkray confirmed with the reporter that the patient inadvertently purchased the incorrect test strips.Replaced meter, sent correct strips and sent return label.
 
Additional Manufacturer Narrative
Meter involved in incident was returned for evaluation.Meter was evaluated with reference strip lot 032019b, expiration 2020-10-29, and performed to specification.No failure detected.

Brand Name
RELION PRIME BLOOD GLUCOSE SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
ARKRAY FACTORY, INC.
1480 koji konan-cho
koka shiga, 520-3306,
JA 
MDR Report Key9371772
Report Number1832816-2019-00028
Device Sequence Number2578549
Product Code NBW
UDI-Device Identifier00605388022936
UDI-Public(01)00605388022936
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number701103
Device Catalogue Number701103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age65 YR
Patient Weight73